Asthma medication and oesophagitis candidiasis

Hi everyone,

I'm new to this forum (new to forums in general actually), but I am not new to asthma having suffered from it for over fifty years (I am now 53). I suspect my condition would be described as moderate; I'm on flixotide 250 which does a very good job at controlling it and I am able to vary the dose in line with seasonal variations. In summer I usually need to take 500mcg a day, but in winter that will go up to 750 or even 1000mcg. So far so good, then 18 months ago I started to get a lot of digestive problems, and nothing seemed to help. PPIs were tried (and only made things worse), gaviscon did help but when I tried to come off them my weight (already borderline underweight), plummeted. Referral to a consultant gastroenterologist did eventually reveal the cause, oesophagitis candidiasis - or thrush; my asthma medication is the prime suspect for the cause. This I found baffling as I have never had oral or pharyngeal thrush. I did rinse out after using my inhaler, but have upped my routine to gargle, clean teeth, gargle again - to no avail. Almost one year on I am still needing to go on a short dose of anti fungal medication about once every three/four months when the symptoms recur. So my question is, has anyone else out there experienced this and if so did you find anything that proved to be a more effective solution?

oldestnewest

You may also like...